I was given a new birth control method last week to manage my horrible mood spikes. I was pretty freaked out by the prospect of imbibing a new cocktail of hormones and I still am, so I thought I'd write about it to help me keep track of symptoms and make sure I don't go nuts like I did last time I was on the pill. Last night was my first pill and it went...poorly (tw TMI maybe?).

DAY 1: I took it at 11 with a bedtime snack (a banana and some chocolate chips) and I was woken up at 5am to discover that my insides had turned liquid and wanted OUT RIGHT NOW. I spent about an hour on the toilet with a bucket remembering being in this exact position in high school when I was on the pill. It triggered some pretty bad memories of having to excuse myself from class to RUN RUN RUN OMG RUN to the bathroom in a cold sweat, NOT having a bucket (both ends sharing one toilet), being ashamed of the awful smell if someone walked in, and having rumours of bulimia surround me for the rest of my high school education because I was the girl who was always running from class to throw up, not to mention the weight I lost because of it.

Now I'm older and have my very own toilet and my very own bucket to completely empty my innards into, but for some reason that doesn't feel like a comfort. Those pills that made me that way when I was 16 were LOW-DOSE and this stuff I'm taking now is high-dose. Why? I dunno, ask my doctor. Whatever you do don't ask my anus, which has been and still is expressing its discontent every couple of hours and we are well into day 2. Needless to say I have not slept much and I'm afraid of eating.

Advertisement

I'm going to give it a chance to show me it can mellow out but I already miss my hassle-free nuvaring. I don't know what I can do if this keeps up, I can't afford to keep going to the doctor to change up my meds, but I guess I can't worry about that right now. I'm just praying it will all stop and be okay so I can feel normal again.